

Annual Meeting & Summit November 14-15, 2019 Great Wolf Lodge Colorado Springs, CO

Meeting Agenda

12:30

Thursday, November 14, 2019

instruments

Contact Hours: 1.0 Hours

12.00	tickets with name badges
1:00	Pre-Analytical Issues and POCT
	Dr Norman Moore, PhD
	Objectives:
	1. Explain sample collection and the bearing it can have on test results
	2. List potential issues with immunological-based devices
	3. Define issues with particular disease states that could give inaccurate results
	Contact Hours: 1.0 Hour
2:00	Lab Stewardship and Test Utilization
	Andrew Fletcher, MD, MBA, CPE
	Objectives:
	1. Describe ways to establish stewardship program governance and engage ordering physicians
	2. Develop and implement a laboratory test fomulary
	3. Fomulate strategies to minimize downstream costs through appropriate testing
	Contact Hours: 1.0 Hour
3:00	Reliability of POCT INR in Various Patient Populations
	Kim Arline, RPh, M.Ed
	Objectives
	1. Discuss POC to lab INR correlations, FDA expectatins for POC instruments and implications for
	dosing warfarin in a patient
	2. Identify high risk disease states that may lead to higher INR reliability on POC INR meters and how to address this concern

Registration desk will be open – walk ins accepted; includes a treat bag per registrant and dinner

	4:00	Snack Break with Vendors (Raffle tickets distributed by vendors at their tables)
--	------	--

nner at Till
cludes vendors & guests (RSVP required; ticketed item)
rections: 9633 Prominent Point, Colorado Springs - https://goo.gl/maps/NCRxn4coB2AmfgGD6

3. Identify variables that may alter reliability of POC INR meters and laboratory benchtop INR



Annual Meeting & Summit
November 14-15, 2019
Great Wolf Lodge
Colorado Springs, CO

Meeting Agenda

Friday, November 15, 2019

7:30	Friday/late Registration – walk ins accepted; there is no discounted fee for 'only Friday'
7:30 -	Breakfast for all Participants
8:00	
8:00	General Membership Meeting/election/awards

8:30	Preparing for CAP Inspection and Intent of Requirements
	Bessie Motley, MHSA, MBA, MT(ASCP)
	Objectives:
	1. Identify the key areas to prepare for a CAP POCT inspection
	2. Learn the most commonly cited POCT deficiencies and how to avoid a deficiency
	3. Identify recent POCT checklist revisions and deletions
	Contact Hours: 1.0 Hour
9:30	Hyperparathyroidism and Parathyroidectomy
	Ryan Brown, MD, FACS
	Objectives:
	1. Discuss hyperparathyroidism and how it affects the body
	2. Discuss parathyroid surgery and tools available, including rapid PTH to help
	3. Discuss follow up clinical care including PTH after surgery
	Contact Hours: 1.0 Hour
10:45	Morning Break – Industry Vendor Visits
11:00	Raffle Drawing & Resume Program
11:00	Limitations of POCT Urine HCG Testing
	David Grenache, PhD, MT(ASCP), D(ABCC)
	Objectives:
	1. Describe the biochemistry of hCG and discuss its clinical utility as a marker of pregnancy
	2. Compare and contrast the strengths and limitations of qualitative and quantitative hCG assays
	3. Discuss the impact that delayed and inaccurate hCG test results have on patient care
	Contact Hours: 1.0 Hours



Annual Meeting & Summit
November 14-15, 2019
Great Wolf Lodge
Colorado Springs, CO

Meeting Agenda

Friday, November 15, 2019

12:00	LUNCH and Vendor Time
12:55	Raffle Drawing and Resume Program
1:00	Reducing Human Error in POCT Jeanne Mumford, MT(ASCP) Objectives: 1. Learn how to select indicators 2. Learn how to manage expectations for reducing human errors and improving safety through quality indicators 3. Describe how to gather baseline data and determine your target goals for your indicators
2:00	Mistake-proof Processes Using Poke Yoke Jeanette Rogers, MT(ASCP), CSSBB, CQM/OE(ASQ) Objectives: 1. Introduce Poke Yoke principles 2. Identify Poke Yoke examples that we all have been in contact with personally, and those that may be in place in Point of Care 3. Brainstorm application of Poke Yoke principles and methods in POC processes
3:00	Contact Hours: 1.0 Hour Break
3:15	Quality (Un)Control: A Day in the Life of a Medical Technologist
3.13	Jessie Hanson, B.S., B.A, M.A., MLS (ASCP)
4:00	Last door prize drawing/close of the fall annual meeting